MAUDE Adverse Event Report: SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL INTERNATIONAL, LTD. PORTEX TUBES BLUSELECT; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Model Number 101/870/075CZ
Medical Device Problem Code Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that one week after the customer started to use the product, the inflation line got detached from the pilot balloon.Event of the same nature has been recently reported, making this the second occurrence for the same issue (different devices for each occurrence).No patient injury.No additional information is available for this complaint.
 
Additional Manufacturer Narrative
Other, other text: this remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#(b)(4).A sample was received for evaluation.It was noticed that during visual inspection, the inflation line was detached from pilot balloon.Thus confirming the reported failure mode.A non-conformance report was created in order to perform a complete cause analysis for the failure mode reported, inflation line detached.The analysis performed in the sample received concluded that although some gaps were detected on the maintenance equipment, this is a minor factor; the occurrence of this failure condition could be caused due to lack of solvent adherence per material properties.Actions were implemented immediately to mitigate this reported condition by improving process steps directly related to factors in process that may infer on this failure: a checklist was added that is used to release the equipment.It includes a verification in the critical alignment tooling that technician needs to do, with the purpose to confirm that tube can be inserted properly and the connection with the balloon is secure, avoiding weak joint between these two components.Also there was an update to the checklist related to the maintenance procedure, that is used to record preventive maintenance.It includes a new method of the maintenance execution verification in order to assure the adherence of the procedure and that samples produced after maintenance keep the quality features consistently.

Brand Name
PORTEX TUBES BLUSELECT
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL INTERNATIONAL, LTD.
boundary road
hythe, kent CT21 6JL
UK  CT21 6JL
Manufacturer (Section G)
NULL
boundary road
hythe, kent CT21 6JL
UK   CT21 6JL
Manufacturer Contact
jim vegel
6000 nathan lane north
7-15-26 fukushima,
minneapolis, MN 55442
MDR Report Key13497470
Report Number3012307300-2022-02997
Device Sequence Number11768670
Product Code BTO
UDI-Device Identifier15019517076219
UDI-Public15019517076219
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173384
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number101/870/075CZ
Device Catalogue Number101/870/075CZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer04/25/2023
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown